Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Take Atenolol. Feeling uneven heartbeat. Had two sessions of hormone replacement therapy. Cause?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
Question
OK, I take Atenolol 50 mg a day. About an hour before the 24 hours are complete, I feel uneven heartbeat.
The symptoms disappear after 15 min from taking the tablet.
It started after I had two sessions of hormone replacement therapy.

What could be the reason? Thank you
Posted Wed, 26 Jun 2013 in Heart Rate and Rhythm Disorders
 
 
Answered by Dr. Rohan Khandelwal 1 hour later
Dear Sir,

Sorry to hear about your problem. I am a bit confused as you have stated your gender as male and you are taking hormone replacement therapy? The problem you are describing is not due to atenolol and is definitely can either be linked to hormone replacement therapy or could be due to some problem in the heart (conduction defect).
I would strongly recommend that you visit a cardiologist immediately and have an ECG. If a normal ECG fails to show the problem, then you can opt for a holter monitor. This monitors the ECG and heart rhythm for 24 hours and would be able to register the problem, which can be dealt with subsequently.

Hoping for the best. Please feel free to clarify any other problem.
Above answer was peer-reviewed by
 
Follow-up: Take Atenolol. Feeling uneven heartbeat. Had two sessions of hormone replacement therapy. Cause? 1 hour later
Dr. XXXXXXX

Here is the situation in more details:

Due to slight hair loss in my legs and eye brows, a went for a blood test in Bangkok (considered as cosmetic not a medical condition). Free Testosterone measured 83 pg/ml (low). The doctor prescribed Nibido injection every three months (I received two injections), Testosterone cream 10% daily and Thyroid 30 mg once a day.

Once I developed the uneven heart beat shortly before the Atenolol circadian dose of 50mg, I stopped the cream, Thyroid and didn't take any other injection.

Heart beats are more precise than the Swiss watch during 23 hours plus. Only about 30 min or so before the complete of the 24 h cycle, I feel uneven heart beats. I take it as an addictive response to Atenolol.

What could be the culprit?

Thank you.

XXXXXX


 
 
Answered by Dr. Rohan Khandelwal 11 minutes later
Dear Sir,

Thank you for sharing your history with me. Atenolol is certainly not the culprit and it is a very safe anti-hypertensive medication. The culprit in you case are the injections which you took, which have a prolonged action and the thyroid medications. Excessive thyroid meds are known to cause arrhythmias (irregular heartbeat).

I still think you should consult a cardiologist and schedule an ECG and a holter monitoring.

Hoping for the best. Please feel free to clarify any other query.
Above answer was peer-reviewed by
 
Follow-up: Take Atenolol. Feeling uneven heartbeat. Had two sessions of hormone replacement therapy. Cause? 1 hour later
Hello Dr. XXXXXXX

Thanks for the reply. I will consult a cardiologist.

Other query:
Apart from calcium in milk, what is the best medication for healthy joints after the age of 64?

Although my joints are healthy. I think it is time to consider some sort of routine maintenance for healthy bones and joints.

What would you recommend?

Thanks

XXXXXX
 
 
Answered by Dr. Rohan Khandelwal 25 minutes later
Dear XXXXXX,

Thank you for asking your query. Milk and non vegetarian food is XXXXXXX in calcium but in addition to this you can take calcium pills (500mg twice a day) to maintain good bone health.

Hoping for the best. Please feel free to clarify any other query.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor